Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Leg pain from groin to knee, swollen legs. Had angioplasties after cerebral aneurysm. Cause?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
Hello Dr, my sister had many angioplasties after a cerebral aneurysm in 2009. Now she complains of a debilitating pain in her right leg (all angioplasties were perform on the right leg). The pain starts at the groin area down to her knee. What could be the cause and how can it be stopped? Also, both her legs are very swollen.
Posted Sat, 11 Aug 2012 in Bones, Muscles and Joints
Answered by Dr. Anil Grover 3 hours later
Thanks for writing in.
I am a qualified and certified cardiologist. I read your mail with diligence.
Three years is long time. If blood supply to right leg were to get compromised during the procedure it would have manifested long ago. But symptoms you describe can be vascular pain and she needs to be examined completely. If doctor is in doubt he/she will order a Doppler examination and the situation will become clear. Meanwhile, is she diabetic because when you talk of pain in the leg, nerve pain due to neruopathy also comes to mind and lumbar spine also will have to be examined, before labeling it vascular pain related / unrelated to a previous vascular procedure. Good luck.
With Best Wishes

Dr Anil Grover,
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor